Nausea/vomiting, heat/chills, spotting, cause of symptoms?

Patient : For the past month, I’ve been waking up once or twice a week feeling alternating heat and chills, and extremely nauseated, often actually vomiting. I was prescribed doxycycline hyclate (200 mg/day) for ten days during this time to help fight off pneumonia. I have always had irregular periods and was told this might make it difficult to have children in the future. I’ve noticed some very light bleeding recently. After using a menstrual cup to monitor the flow, it doesn’t seem to be getting any more abundant; just barely enough to spot a little throughout the day. This bleeding has been going on for two days. What could be causing these symptoms? I am 23 years old, do not use any hormonal birth control or IUD, but am sexually active with the same partner of 3 years, never unprotected. Any response/advice would be appreciated!
Symptoms:  Nausea, vomiting, heat/chills, "spotting"/light bleeding.
Doctor :   Hello. Welcome to Ask The Doctor. I would like to keep two possibilities in your case: 1. Thyroid disorder 2. Polycys tic ovarian syndrome (PCOS). In both of these conditions you can have Menstrual Irregularities, Flushes, Alternating Chills and heats. I would advise you to get following investigations done: 1. Thyroid Profile. 2. Fasting Blood Sugar. 3. Ultrasound Pelvic Organs. I would recommend you to get these investigations on priority basis. I won't suggest you any medicines for your problems as the treatment would depend on the cause. I hope it helps. Stay Healthy.

Comments / Follow Ups

Patient: Thank you for your response. I do have atypical PCOS (I do not carry much abdominal fat), it was diagnosed when I was 16, but I have never had nausea and vomiting be a part of it. I have had blood tests for both thyroid and fasting blood sugar come back within normal ranges, and ultrasounds show large cysts up to the size of a lemon which cause severe abdominal cramping.
Doctor: Hi
The Abdominal pain you are getting is because of the cyst.
You need to see your gynaecologist for further treatment.

Related Q&A

Q: Hi, I stopped taking my thyroid medication, 25mcg eltroxin, on Friday with my doctors blessing as it was making me...

Q: My mother is 88 years old. On 1/17/2017, her TSH is 5.830 UIU/ml, Free Thyroxine is 2.21 NG/DL, Reverse T3 is 58.6 ...

Q: 46 male, smoker...went into local clinic to have the doctor check my TSH level because I feIt have hyperthyroidism. H...

Q: Hello...i have been off my thyroid meds for follow up thyroid cancer screening since 9/11. I took 4mci of radioactiv...

Q: I'm trying to identify some pain in the lower front of my neck. It's just left of the Adam's apple and just about an ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews